Medical Specialty >> Surgery

Doctors Lounge - Surgery Answers

Back to Surgery Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/19/2017.

Forum Name: Surgery Topics

Question: sinus surgery


 little_miss_mortisha - Tue Aug 30, 2005 3:54 pm

hi, I had sinus surgery on the 18th to remove deseaised bone, tissue, polyps etc from my nose. The surgery went well, with my only complications being tacycardic and having to use some ventilator thingie to help me breathe.

I have been told i still ahve an abstruction in my left side that will never be cleared, this is my 9th surgery so i wasn't expecting miracles.

Anyway, i have been on steroids, antibiotics (1000mg p.day) two types of nose drops. one of which i think is beconase, the other otravine, and a nasal douche. My problem is that i have fnished the antibiotics and steroids and im still coughing up alot of green/yellow phglem, which is very clot like. No blood in it now.
I just want to know whether this is something that will go onits own or whether i need to see my Dr? Or if it is too soon to try using steam to help combat any infection in there.

I woud be so grateful for any advice you could gove me.

Thanks
 jeanniern - Sat Nov 05, 2005 11:31 pm

Hi little_miss_mortisha. I would recommend that you go back to the surgeon's office. it is possible that you have developed an infection. have you had an elevated temperature? The surgeon may want to send a specimen for culture.He may also want to draw blood to check your white cell count. You may need another course of antibiotics (perhaps a different type) if indcated.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us